Jump to content

oxazepam 20 mg to diazepam taper


[Re...]

Recommended Posts

I was prescribed 20mg/d Oxazepam for 1 month

 

My Dr. moved me to diazepam 10mg/day

and taper 1 mg less each 5 days

 

will this taper work ?

 

How much residual builds up from the diazepam

if I taper as soon as possible while managing symptoms ?

 

 

also taking 10mg/d zolpidem for over 1 year - I plan to taper that later

 

 

thanks to all !

Link to comment
Share on other sites

Hello Oxazepam_Diazepam_Taper, welcome to BenzoBuddies,

 

Can you give us a bit more information, have you started the crossover yet, its important to allow the Diazepam time to build up in your system before withdrawing the Oxazepam completely as referenced in the  The Ashton Manual slow withdrawal schedules in chapter 2.

 

I'm wondering why you're crossing over to Diazepam when you've only been on the Oxazepam for a month, have you tried tapering directly from that or is the half life making you uncomfortable?

 

I'm glad you're considering tapering the Zolpidem, the interdose withdrawal from that drug can be intense.

 

I'll provide some links to get you started but look forward to hearing more of your story.

 

Pamster

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

Link to comment
Share on other sites

Hi Pamster,

 

I crossed to 10 mg diazepam for a week and then 7.5 mg for 6 days

- both weeks with no symptoms

 

I appear to have symptoms now at 6mg and guess I should slow down here ?

- i.e. more anxiety moments, panic, tremors

 

I was prescribed the 10mg capsules of Oxazepam that could not be cut ?

- I noticed with oxazepam when I tried 10mg/d I would have panic/tremors every day

- After only a month - guessing it was withdrawal symptoms every day?

 

I was prescribed the oxazepam as I began to experience panic/tremors etc.

- This was about a month ago while only taking zolpidem

- the panic etc. mostly was in the afternoons

- Curious if anyone has seen these symptoms appear from zolpidem?

 

Thanks for your help !

Link to comment
Share on other sites

My suspicion is that you were suffering from inter-dose withdrawal from the Ambien, I was taking it too and I was more miserable as the day wore on, I began to watch the clock waiting for my dose then sweet relief and sleep after taking the Ambien.  They make the half life so short because you need to get up and go upon awakening but the trouble is, once your body become dependent on the Ambien, you need more and more to get to sleep, stay asleep and you need to take it during the day to keep the symptoms away.  I'm very sorry to see you were put on another even more addicting drugs to fix your panic and tremors caused by the Ambien.

 

You have several choices right now, one would be to taper off of the Ambien because I believe it's the root of your problem or you can taper from the Diazepam and when you recover from that, then taper the Ambien. 

 

If you'd like to get feedback from the wider community about your situation you can start a thread on one of the other boards, not many people visit the introductions board since it's mostly for welcoming new members.

Link to comment
Share on other sites

Thanks Pamster,

 

I think you may be right, I was trying to trace this back to where the panic episodes started.

The Ambien probably is the root of the problems.  Also some stressful events in life may have increased the panic/tremor.

 

I agree there must be a tolerance in the Ambien.

 

My Dr. prescribed limited diazepam tablets to taper - I may have to finish that first.

 

I will update as the diazepam taper moves along and when I start to taper the Ambien.

I'm hoping not to build up too much residual diazepam from the long half-life during the taper so I can finish it.

 

Thank you for your help and kindness !

Link to comment
Share on other sites

One more thing, we typically suggest reducing your dose by about 5-10% every couple of weeks but sometimes those who have been on the drug for a lesser amount of time can get away with reducing faster but this should be determined by your symptoms.  If they become unmanageable it would be advisable to slow down so you can stay functional because once the drug has been eliminated you won't have it to temper the challenges of recovery. 

 

If you'd like help with both of your tapers, please let us know.

Link to comment
Share on other sites

×
×
  • Create New...